Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 3:56 AM CDT for 4 counties in Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 3:56 AM CDT (08:56 UTC)
- Expired
- Sep 7, 2012, 4:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 58.0 mph
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:00 AM CDT | HAIL 0.5 | 6 Sw Williamsburg, IA | AVERAGE SIZE 0.375 INCHES,REPORT FROM COCORAHS |
| Sep 7, 4:03 AM CDT | HAIL 1 | Wnw Parnell, IA | FROM 1/2 TO 1 INCH HAIL, RAINFALL TOTAL SO FAR IS 0.50 INCHES |
| Sep 7, 4:36 AM CDT | HAIL 0.25 | 1 Wsw Kalona, IA | HAIL JUST STOPPED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -633 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WUUS53 KDVN 070856 SVRDVN IAC095-103-107-183-070930- /O.NEW.KDVN.SV.W.0084.120907T0856Z-120907T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 356 AM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN KEOKUK COUNTY IN SOUTHEAST IOWA... NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA... * UNTIL 430 AM CDT. * AT 354 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR NORTH ENGLISH...OR 16 MILES NORTH OF SIGOURNEY...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARNELL AND KALONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217 TIME...MOT...LOC 0856Z 276DEG 32KT 4155 9207 WIND...HAIL <58MPH 1.50IN $$ 08
3 follow-up statements
782 WWUS53 KDVN 070903 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 403 AM CDT FRI SEP 7 2012 IAC095-103-107-183-070930- /O.CON.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/ WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA- 403 AM CDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SOUTHEASTERN IOWA...SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHWESTERN WASHINGTON COUNTIES... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR NORTH ENGLISH...OR 17 MILES NORTHEAST OF SIGOURNEY...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLBROOK...AMISH...WINDHAM AND FRYTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT. && LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217 TIME...MOT...LOC 0903Z 276DEG 32KT 4154 9198 WIND...HAIL <58MPH 1.50IN $$ 08
229 WWUS53 KDVN 070915 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT FRI SEP 7 2012 IAC095-103-107-183-070930- /O.CON.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/ WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA- 415 AM CDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SOUTHEASTERN IOWA...SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHWESTERN WASHINGTON COUNTIES... AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR HOLBROOK...OR 19 MILES NORTHWEST OF WASHINGTON...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMISH...WINDHAM AND FRYTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT. && LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217 TIME...MOT...LOC 0915Z 276DEG 32KT 4153 9184 WIND...HAIL <58MPH 1.50IN $$ 08
389 WWUS53 KDVN 070930 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT FRI SEP 7 2012 IAC095-103-107-183-070941- /O.EXP.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/ WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA- 430 AM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA... SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHWESTERN WASHINGTON COUNTIES HAS EXPIRED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217 TIME...MOT...LOC 0915Z 276DEG 32KT 4153 9184 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 11:53 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 6, 11:53 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 PM CDT THU SEP 6 2012 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE AFTERNOON ESPECIALLY AT KCID AND KDBQ. && .PREV DISCUSSION... /ISSUED 1000 PM CDT THU SEP 6 2012/ UPDATE... THUNDERSTORMS HAVE DEVELOPED WITHIN THE PAST HR OR SO OVER NORTHWEST IA. PROPAGATION VECTORS FROM THE W/NW COUPLED WITH NW TO SE ORIENTATION OF MOISTURE AND INSTABILITY GRADIENTS SUGGESTS ACTIVITY TO SLIDE E/SE OVERNIGHT. AS RESULT... HAVE MADE ADJUSTMENTS TO POPS PLACING HIGHEST POPS IN THE W/SW SECTIONS OF CWA (FOR MAINLY AFT 07Z-08Z) AND LOWEST POPS E/NE CWA. SEVERE THREAT MINIMAL AND CONFINED TO HAIL WITH INVERSION NEAR 850 MB PER 00Z DVN RAOB... WITH BETTER ELEVATED INSTABILITY AND LOW LEVEL MOISTURE SUPPORTING SOUTHEAST IA FOR LOW RISK OF MARGINALLY SEVERE HAIL. OTHERWISE... LOWERED MINS A FEW DEGS IN MANY AREAS WITH TEMPS AT 02Z WITHIN 3-5 DEGS OF LOWS SEVERAL PLACES... AND WITH WINDS STILL FAIRLY LIGHT AND SKIES MAINLY CLEAR TO PTCLDY FOR NEXT FEW HOURS. QUICK NOTE... SOME OF THE NEW 00Z MODEL GUIDANCE SUGGESTS THAT COULD SEE MORE WIDESPREAD AND HEAVIER ROUND OF PCPN FRI LATE AM THROUGH AFTN COINCIDENT WITH FAIRLY ROBUST SYNOPTIC SCALE LIFT IN FORM OF RRQ OF UPPER JET AND SHARPENING UPPER TROUGH. WOULD NEED TO ADJUST POPS TO RAISE INTO AFTN AND ALSO INCREASE QPF FOR PORTIONS OF CWA... IN ADDITIONS TEMPS WOULD NEED LOWERING AND COULD STAY IN THE 60S IN A LOT OF PLACES. THIS COUPLED WITH NORTHERLY WINDS MAKING FOR A FALLISH FEEL. MCCLURE PREV DISCUSSION... /ISSUED 304 PM CDT THU SEP 6 2012/ SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA PROVIDING SUNNY SKIES AND LIGHT WINDS WITH CURRENT TEMPERATURES IN THE UPPER 70S TO LOWER 80S. SURFACE DEW POINTS HAVE FALLEN INTO THE UPPER 40S AT SOME LOCATIONS IN THE CWA. HOWEVER DEEPER MOISTURE NOT FAR AWAY WITH 850 MB DEW POINT AT KTOP AT 12Z/06 OF 16C. WARM ADVECTION CONTINUED TO TRIGGER A LINE OF SEVERE STORMS MOVING EASTWARD ACROSS THE OZARKS. OTHER STORMS WERE LOCATED IN WESTERN MN NEAR A WARM FRONT AND MID LEVEL SPEED MAX. PRESSURE FALLS WERE OCCURRING OVER A BROAD AREA OF THE PLAINS AND INTO THE UPPER MIDWEST. HAASE SHORT TERM...TONIGHT AND FRIDAY... FORECAST FOCUS ON BENEFICIAL RAIN EVENT WITH WIDESPREAD 1/2 TO 1.5 INCH RAIN AMOUNTS...POSSIBLY UP TO 2 INCHES AT SOME LOCATIONS. TONIGHT...SPC HAS MUCH OF EASTERN IOWA INTO WESTERN ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING. FORECAST SOUNDINGS INDICATE ELEVATED INSTABILITY WITH FREEZING LEVELS ABOUT 13K FT. ALONG WITH STRONG THETA-E ADVECTION INTO THE AREA. THE CWA WILL ALSO BE ON THE NOSE OF A 40 KNOT SOUTHWESTERLY LOW LEVEL JET WITH STRONG LOW LEVEL CONVERGENCE. THIS SUPPORTS AT LEAST A 1 INCH HAIL THREAT AND POTENTIALLY LOCAL DAMAGING WIND GUSTS. PRECIPITABLE WATERS INCREASE TO OVER 1.50 INCHES SO HEAVY RAINS WILL BE LIKELY WITH THE STRONGER STORMS. STILL EXPECT MANY LOCATIONS TO PICK UP 1/2 TO 1 INCH OF RAIN BY MORNING...LOCALLY HIGHER AMOUNTS POSSIBLE. WILL CARRY A SMALL CHANCE POP IN OUR WESTERN COUNTIES LATE THIS EVENING BUT POPS WILL BE INCREASED TO AT LEAST 80 PERCENT AFTER MIDNIGHT FOR MUCH OF THE CWA. MINIMUM TEMPERATURES WILL BE IN THE LOWER TO MID 60S AS WINDS TURN SOUTHEAST AND CLOUDS INCREASE. FRIDAY...RAIN AND EMBEDDED THUNDERSTORMS EXPECTED FOR MUCH OF THE MORNING HOURS...THEN TAPERING OFF DURING THE AFTERNOON IN THE NORTHWEST CWA. THE RAIN SHOULD CONTINUE IN OUR SOUTHEAST CWA MUCH OF THE DAY. ADDITIONAL RAIN OF UP TO AN INCH BY THE TIME THE RAIN COMES TO AN END BY FRIDAY EVENING. WITH THE CLOUD COVER AND WIDESPREAD RAIN TEMPERATURES WILL BE AT LEAST 10 DEGREES COOLER COMPARED TO TODAY. WILL FORECAST MAX TEMPS ONLY IN THE UPPER 60S ALONG HIGHWAY 20 TO THE MID 70S IN OUR FAR SOUTHERN CWA. WILL HAVE HIGH POPS FOR MUCH OF THE DAY EXCEPT IN OUR NORTHWEST WHERE WE WILL LOWER TO CHANCE POPS IN THE AFTERNOON. HAASE LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... THE UPPER TROF WILL BE MOVING THROUGH THE CWFA FRIDAY EVENING WITH THE BEST FORCING AND LOW AND MID LEVEL MOISTURE EAST OF THE CWFA BY 00Z. SOME LOW POPS ARE STILL WARRANTED EAST OF THE MISSISSIPPI RIVER AFTER 00Z BUT THE RAIN THREAT SHOULD END BY MID EVENING. FOR THE REST OF SATURDAY NIGHT EXPECT CLEARING SKIES WITH LOW LEVEL CAA. EXPECT LOWS TO DROP INTO THE MID OR UPPER 40S NW BY SATURDAY MORNING AND WITH LOW 50S SOUTHEAST. SATURDAY AND SUNDAY HIGH PRESSURE WILL MOVE EAST OUT OF THE PLAINS AND THROUGH THE MISSISSIPPI VALLEY. FOR THE MOST PART THE HIGH WILL BRING DRY WEATHER AND BELOW NORMAL TEMPERATURES FOR THE WEEKEND. THERE IS SOME QUESTION THOUGH SATURDAY NIGHT OVER THE NORTHEASTERN CWFA. THE ECMWF CONTINUES TO DROP A S/W SOUTH THROUGH THE WESTERN GREAT LAKES PRODUCING SOME -SHRA OVER WI AND NE IL WITH THE WESTERN FRINGE OF PRECIP SHIELD CLOSE TO NW IL. SINCE THE ECMWF IS AN OUTLIER WITH THIS FEATURE...I/LL CONTINUE WITH A DRY FORECAST. HIGH TEMPERATURES SATURDAY SHOULD BE MAINLY IN THE LOW 70S...BUT SOME OF THE NORTHERN COUNTIES COULD STRUGGLE TO REACH THE 70 MARK. LOWS IN THE UPPER 40S AND LOW 50S ARE EXPECTED SATURDAY NIGHT...PROVIDED THE WESTERN GREAT LAKES S/W TRACKS TO NE OF THE CWFA. SUNDAY SHOULD SEE HIGHS IN THE 70S WITH THE SURFACE RIDGE MOVING EAST OF THE CWFA. FOR THE REST OF NEXT WEEK...THE LONG RANGE MODELS ARE IN GOOD AGREEMENT BRINGING ANOTHER TROF INTO THE CENTRAL U.S. BY THURSDAY. THE REGION SHOULD SEE A GOOD WARM UP MONDAY AND TUESDAY WITH THE INCREASING SOUTHERLY FLOW AHEAD OF THE COLD FRONT. TUESDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK BENEFITING FROM THE RETURN FLOW AND LACK OF CLOUDS. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE WITH FORECAST SOUNDINGS SHOWING AN ELEVATED WARM LAYER CAPPING OFF DEEPER MIXING. WEDNESDAY INCREASING CLOUDS AHEAD OF THE SYSTEM SHOULD LIMIT HIGHS TO THE UPPER 70S/LOW 80S. BOTH THE GFS/ECMWF ARE NOW SUGGESTING THERE WILL BE SOME MOISTURE RETURN AHEAD OF THE SYSTEM AND ARE GENERATING MORE QPF THAN PREVIOUS RUNS SUGGESTED WEDNESDAY NIGHT AND THURSDAY...SO LOW CHANCE POPS LOOK REASONABLE AT THIS POINT. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 6, 3:24 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 PM CDT THU SEP 6 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-072030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 324 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN IOWA AND WESTERN ILLINOIS AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING. THE MAIN THREAT WILL BE HAIL AT LEAST AS LARGE AS A QUARTER. LOCALLY DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME LOCATIONS MAY SEE AMOUNTS OVER ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA ON FRIDAY. THE THUNDERSTORMS WILL BE MORE PREVALENT ALONG AND SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED... BUT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH BY THE TIME THE RAIN ENDS BY FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT INTO EARLY FRIDAY MORNING. REPORTS OF RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED TONIGHT AND FRIDAY. HAASE
In the hours before
Local storm report, Sep 7, 2:49 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 5 NW IOWA CITY 41.71N 91.60W
09/07/2012 E0.50 INCH JOHNSON IA TRAINED SPOTTER
HALF INCH TO DIME SIZE HAIL.
&&
LELocal storm report, Sep 7, 2:50 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM HAIL WASHINGTON 41.30N 91.69W
09/07/2012 E0.50 INCH WASHINGTON IA PUBLIC
DIME SIZE HAIL
&&
LESpecial weather statement, Sep 7, 2:54 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 254 AM CDT FRI SEP 7 2012 IAZ064-067-077-078-ILZ024-070915- WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-MERCER IL- 254 AM CDT FRI SEP 7 2012 ...STRONG THUNDERSTORMS TO AFFECT LOUISA AND MUSCATINE COUNTIES... AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR KALONA TO CRAWFORDSVILLE. THESE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH. HEAVY RAIN...SMALL HAIL...AND WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME AREAS AFFECTED INCLUDE HASKINS...CONESVILLE...AND COLUMBUS JUNCTION. && LAT...LON 4146 9109 4118 9110 4117 9162 4144 9170 08
Local storm report, Sep 7, 3:25 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 1 SW WILLIAMSBURG 41.66N 92.02W
09/07/2012 M0.25 INCH IOWA IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Sep 7, 3:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
09/07/2012 M60 MPH LINN IA ASOS
FROM ASOS.
&&Local storm report, Sep 7, 3:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HAIL NNE GRANDVIEW 41.28N 91.19W
09/07/2012 E0.88 INCH LOUISA IA TRAINED SPOTTER
COVERED THE GROUND.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:06 AM CDT | Special Weather Statement | DVN | Johnson | 54 min |
| Sep 7, 1:51 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine | 39 min |
| Sep 7, 2:35 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Scott | 85 min |
| Sep 7, 2:47 AM CDT | Special Weather Statement | DVN | Benton, Iowa | 88 min |
| Sep 7, 2:54 AM CDT | Special Weather Statement | DVN | Louisa | 81 min |
| Sep 7, 3:17 AM CDT | Severe Thunderstorm Warning | DVN | Louisa | 13 min |
| Sep 7, 4:13 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 32 min |
| Sep 7, 5:20 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.